Alert archive / Colorado / Special Weather Statements in 2015
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at May 25, 2015, 2:12 PM MDT for Huerfano County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2015, 2:12 PM MDT (20:12 UTC)
- Expired
- May 25, 2015, 3:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Pueblo, CO
County Huerfano County, CO
The radar
The Pueblo radar (KPUX), 105 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
229 WWUS85 KPUB 252012 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 212 PM MDT MON MAY 25 2015 COZ087-088-252100- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- 212 PM MDT MON MAY 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES UNTIL 300 PM MDT... AT 212 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF AGUILAR...OR 23 MILES NORTH OF TRINIDAD...MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3750 10474 3780 10459 3761 10429 3743 10453 TIME...MOT...LOC 2012Z 216DEG 8KT 3750 10462 $$ SR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 25, 12:25 PM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 25, 12:25 PM MDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1225 PM MDT MON MAY 25 2015 .UPDATE... ISSUED AT 901 AM MDT MON MAY 25 2015 UPDATED GRIDS/ZONES PER LATEST OBS/TRENDS AND HI RES MODELS. EXPECT MOST AREAS TO STAY DRY THIS MORN...EXCEPT ALONG THE CONTDVD...THEN A GRADUAL INCREASE TO SCT PRECIP THIS AFTERNOON. ROSE && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 504 AM MDT MON MAY 25 2015 ...SHOWERS AND THUNDERSTORMS AGAIN... SOUTHERN COLORADO WILL REMAIN UNDER COOL...CYCLONIC FLOW TODAY...WITH STEEP LAPSE RATES...MOISTURE AND INSTABILITY ALL PRESENT ONCE AGAIN. THE GOOD NEWS IS...SHEAR WILL BE LESS... RESULTING IN LESS SEVERE POTENTIAL. 0-6KM BULK SHEAR VALUES ARE GENERALLY PROGGED AT JUST 25-35 KNOTS ACROSS THE AREA DURING THE AFTERNOON...WITH THE HIGHEST VALUES GENERALLY TO THE EAST AND THE LOWEST TO THE WEST. SO...THE POTENTIAL FOR STORM ROTATION AND TORNADOES SHOULD BE LESS TODAY. HOWEVER...MID LEVEL LAPSE RATES WILL BE STEEP OVER THE AREA AGAIN THIS AFTERNOON...PERHAPS REACHING 8 TO 9 DEGREES CELSIUS PER KILOMETER. THIS MAKES SENSE WITH A COLD UPPER LOW OVERHEAD...COLD ENOUGH TO PRODUCE SNOW DOWN TO ABOUT 7800 FEET IN ASPEN THIS MORNING. SO...WITH PLENTY OF MOISTURE...INSTABILITY AND VORTICITY SPINNING THROUGH THE UPPER TROUGH OVER THE REGION...WOULD EXPECT JUST ABOUT ANYTHING COULD HAPPEN TODAY...INCLUDING SMALL COLD AIR FUNNELS...HAIL...LOCALLY HEAVY RAIN...AND GUSTY WINDS. IN THE MOUNTAINS ABOVE 8000 FEET...COULD EVEN SEE SHOWERS OF SNOW OR GRAUPEL ACCUMULATING UP TO A FEW INCHES. AS FOR THE TRUE SEVERE WEATHER THREAT...SHOULD BE RATHER LOW TODAY. HOWEVER...WITH FREEZING LEVELS SO LOW FOR THIS TIME OF YEAR...CAN NOT RULE OUT A LARGE HAILER OR TWO...PRODUCING HAILSTONES UP TO AN INCH OR SO IN DIAMETER. ALSO...AGAIN TODAY...WITH THE CURRENT STATE OF SATURATION ACROSS THE REGION...HEAVY RAIN OVER THE WRONG LOCATION COULD RESULT IN FLASH FLOODING. TODAY'S CONVECTION WILL MOSTLY BE DIURNALLY DRIVEN. THE MOST INTENSE ACTIVITY SHOULD OCCUR DURING THE PEAK HEATING HOURS OF THE AFTERNOON...BEFORE DISSIPATING DURING THE EVENING AND GENERALLY ENDING BY MIDNIGHT. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 504 AM MDT MON MAY 25 2015 TUESDAY AND WEDNESDAY...NOT MUCH CHANGE IN THE EXPECTED PATTERN MIDWEEK AS AN UPPER SHORTWAVE RIDGE TRACKS ACROSS THE STATE. THIS WILL BRING SLIGHTLY DRIER CONDITIONS AND WARMER TEMPS BOTH DAYS...WITH DIURNAL AFTN/EVE MT CONVECTION EXPECTED. LOOK FOR MAX TEMPS IN THE 60S AND 70S...AND AROUND 80F FOR THE E PLAINS. THURSDAY...A TROUGH OF LOW PRESSURE MOVES ONSHORE ACROSS THE WEST COAST LATE WED...WITH THE CLOSED UPPER LOW DROPPING OUT OF THE PAC NW AND SLIDING ACROSS IDAHO. THIS SW FLOW ALOFT WILL START DRAWING A BIT MORE MOISTURE UP ACROSS THE 4 CORNERS AND INTO THE WESTERN HALF OF COLORADO FOR THU. TEMPS ARE FORECAST TO REMAIN WARM AND IN THE 70S...AND ARE NOT EXPECTED TO CHANGE MUCH FROM TUE AND WED. HOWEVER...SHOWER AND STORM ACTIVITY WILL BE ON THE INCREASE THROUGH THE AFTN AND EVE ACROSS ALL OF THE FORECAST AREA. FRIDAY AND SATURDAY...THE UPPER LOW TRACKS DIRECTLY OVER THE NORTHERN HALF OF COLORADO ON FRIDAY...AS A SFC COLD FRONT DROPS DOWN THE EASTERN HALF OF THE STATE FRI MORNING. LLVL UPSLOPE FLOW WILL SETTLE IN FOR CONSIDERABLE CLOUDINESS...COOLER TEMPS AND A VERY GOOD WINDOW FOR WIDESPREAD PCPN ACROSS THE AREA FRI THROUGH SAT MORNING. LOOK FOR MAX TEMPS ON FRI IN THE 60S TO LOWER 70S...AND IN THE LOWER 60S FOR SAT. SHOWERS ARE EXPECTED TO BECOME MORE ISOLATED SAT EVE AS THE UPPER LOW CONTINUES EAST INTO WESTERN KS AND NE. SUNDAY...THE UPPER LOW GRADUALLY MOVES ACROSS KS AND NE ON SUNDAY...WITH ISOLATED TO LOW END SCATTERED POPS RESTRICTED TO THE HIGHER TERRAIN. MAX TEMPS SHOULD START WARMING BACK UP INTO THE 70S FOR THE PLAINS AND SLV. MOORE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1220 PM MDT MON MAY 25 2015 MAIN CONCERN FOR THE NEXT 24-30 HOURS WILL BE LOCAL...BRIEF...MVR TO IFR CONDITIONS DUE TO SHOWERS AND TS. THREAT OF STORMS TODAY WILL BE HIGHEST BETWEEN 21Z AND 01Z...ALTHOUGH THERE COULD BE LINGERING SHOWERS THROUGH THIS EVE OVER THE PLAINS. SOME LOCALIZED LOW CIGS WILL BE POSSIBLE TUE MORNING AS A RESULT. WINDS WILL GENERALLY BE LIGHT EXCEPT VCTS. SNOW LEVELS WILL REMAIN GENERALLY ABOVE 10000 FEET TODAY...BUT GRAUPEL SHOWERS WILL BE POSSIBLE FOR THE LOWER ELEVATIONS. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...ROSE SHORT TERM...LW LONG TERM...MOORE AVIATION...ROSE
Hazardous weather outlook, May 25, 12:19 PM MDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1219 PM MDT MON MAY 25 2015 COZ058>089-093>099-261830- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1219 PM MDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD UPPER LEVEL DISTURBANCE WILL TRACK ACROSS SOUTHERN COLORADO TODAY...TRIGGERING ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. STORM THREATS TODAY WILL INCLUDE LIGHTNING... HAIL...LOCALLY HEAVY RAIN...AND GUSTY WINDS. MOST HAIL WILL BE PEA SIZE OR LESS BUT A FEW STORMS COULD PRODUCE HAIL UP TO AN INCH...PARTICULARLY NEAR THE KANSAS BORDER. FLASH FLOODING WILL BE A CONCERN DUE TO SATURATED SOILS. WIND SHEAR...WHICH IS NECESSARY TO GET STORMS ROTATING...WILL BE LESS TODAY THAN YESTERDAY. CONSEQUENTLY...THE THREAT FOR ROTATING STORMS AND TORNADOES WILL BE LESS. HOWEVER...A BRIEF WEAK TORNADO CANNOT BE RULED OUT. IN THE MOUNTAINS...PRECIPITATION WILL FALL AS SNOW OR GRAUPEL OVER THE HIGHER TERRAIN. ELEVATIONS ABOVE 8500 FEET COULD SEE LOCAL ACCUMULATIONS UP TO A FEW INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER SOUTHERN COLORADO THROUGH THE PERIOD. SHOWERS...THUNDERSTORMS AND SNOW ABOVE 10000 FEET WILL BE POSSIBLE EACH DAY...MAINLY IN AND NEAR THE MOUNTAINS DURING THE AFTERNOON AND EVENING HOURS. PRIMARY STORM THREATS THROUGH THE PERIOD WILL BE LIGHTNING...LOCALLY HEAVY RAIN AND SMALL HAIL. HOWEVER...A FEW STORMS COULD PRODUCE LARGE HAIL AND STRONG WINDS. AT THIS TIME...THURSDAY EVENING THROUGH SATURDAY MORNING LOOKS LIKE THE BEST PERIOD WITH THE GREATEST POTENTIAL FOR WIDESPREAD SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY OVER MOST OF SOUTHERN COLORADO. 44/44
In the hours before
Special weather statement, May 25, 1:57 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 157 PM MDT MON MAY 25 2015 COZ074-087-088-252045- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- 157 PM MDT MON MAY 25 2015 ...SPECIAL WEATHER STATEMENT... AT 156 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AGUILAR...OR 22 MILES NORTHWEST OF TRINIDAD...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN LOCATIONS IMPACTED INCLUDE... AGUILAR AND INTERSTATE 25 NORTH OF AGUILAR. LAT...LON 3736 10471 3753 10478 3764 10452 3741 10433 TIME...MOT...LOC 1956Z 251DEG 11KT 3747 10466 28
Special weather statement, May 25, 2:12 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 212 PM MDT MON MAY 25 2015 COZ087-088-252100- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- 212 PM MDT MON MAY 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES UNTIL 300 PM MDT... AT 212 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF AGUILAR...OR 23 MILES NORTH OF TRINIDAD...MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3750 10474 3780 10459 3761 10429 3743 10453 TIME...MOT...LOC 2012Z 216DEG 8KT 3750 10462 SR
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 6:06 PM MDT | Tornado Warning | PUB | Baca, Prowers | 24 min |
| May 24, 6:32 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 16 min |
| May 25, 1:06 PM MDT | River Flood Warning | PUB | Pueblo | 32 hr |
| May 25, 1:57 PM MDT | Special Weather Statement | PUB | Huerfano | 48 min |
| May 25, 3:13 PM MDT | Special Weather Statement | PUB | Pueblo | 47 min |
| May 25, 4:16 PM MDT | Special Weather Statement | PUB | Pueblo | 89 min |
| May 25, 4:24 PM MDT | Special Weather Statement | PUB | Elbert | 51 min |
| May 25, 4:29 PM MDT | Special Weather Statement | PUB | Pueblo | 91 min |
| May 25, 4:34 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 56 min |
Nearby
Special Weather Statements in Colorado, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.